MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP STEM
Catalog Number 01.12.032
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was a precedent similar case not included in the batch of initial report.This is the batch review corrected: batch review performed on (b)(6) 2024: lot 147650: (b)(4) items manufactured and released on 13-feb-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with another similar reported event during the period of review.On 25-jan-2024 we have received the devices.Visual inspection performed by medacta r&d hip project manager: looking at the stem body an opaque white film is visible on approximately half of the proximal stem length on one side only.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding but they are not available for the analysis.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Additional Manufacturer Narrative
Batch review performed on 12 january 2024.Lot 147650: 34 items manufactured and released on 13-feb-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, 32 items of the same lot have been sold (devices resterilized considered) with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery for stem loosening at about 8 years and 4 months from primary.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18578851
Report Number3005180920-2024-00025
Device Sequence Number15398664
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number01.12.032
Device Lot Number147650
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown